MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the hernia recurrence.As reported this patient has undergone multiply abdominal surgeries, including hernia repair and recurrent hernia repair.No conclusions can be made; however, given the patient's medical/surgical history it is possible that the patient's comorbidities may have contributed to the hernia recurrence.As reported during the revision procedure in 2019 the phasix flat mesh was not explanted.The phasix flat mesh is a resorbable mesh product, and based on the date of implant (2014), the mesh would have been resorbed by the 2019 revision procedure.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in august, 2014.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study experienced a hernia recurrence ni/ni/2000: subject patient underwent an unspecified hernia repair.Ni/ni/2011: subject patient underwent repair of hernia with implant of a non bard-davol mesh (biologic).(b)(6) 2014: the subject patient underwent a repair of a recurrent ventral hernia with explant of the non bard-davol mesh (biologic) and implant of a bard-davol phasix flat mesh.The surgical procedure performed was a retro-rectus with cst using posterior technique.The defect length was 20cm in length and 15cm in width.Lysis of adhesions was performed at this time.Perimeter fixation was performed with absorbable monofilament suture with 10 fixation points.The fascia was re-approximated and the skin was fully closed.(b)(6) 2016: the subject patient was diagnosed with a recurrent ventral hernia.(b)(6) 2019: the subject patient underwent repair of a 3x recurrent ventral hernia with incarceration.A non bard-davol mesh (biologic) was implanted at this time.Operative findings indicate a large recurrent ventral hernia in the upper midline and a smaller lateral ventral hernia was identified in the left lower side of the abdomen.A non bard-davol mesh (biologic) was implanted at this time.Phasix flat mesh remains implanted.This adverse event has been assessed per the clinician as moderate in severity, possibly related to the study device and definitely related to the index procedure.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9232642
Report Number1213643-2019-10188
Device Sequence Number345762
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number1190400
Device Lot NumberHUYFTP15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight88